MAUDE Adverse Event Report: AMO UPPSALA AB HEALON PRO; AID, SURGICAL, VISCOELASTIC

AMO UPPSALA AB HEALON PRO; AID, SURGICAL, VISCOELASTIC
Model Number 10240012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The healon pro is not an implantable device.If explanted; give date: n/a (not applicable).The healon pro is not an implantable device.Mfr telephone number: (b)(4).The device is not returning for evaluation as it was discarded by the account; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there were 6 cases of toxic anterior segment syndrome (tass).It was learned that for this event, the visual symptoms are not debilitating.Treatment provided was intensive topical steroids.The following meds were also given but was noted as the doctor's standard care, prolensa everyday, inveltys 2x/day, moxifloxican 2x/day, latanoprost every hour, added combigan 2x/day for intraocular pressure control.It was stated that current patient status is that the inflammation/corneal edema resolved, best corrected visual acuity (bcva) 20/20.Intraocular lens (iol) remains implanted.No additional medical or surgical intervention required.The other products are not being returned for evaluation.Additional information received noted that the customer investigated the cases.However, root cause for the tass has not been determined.No other information was provided.This report is 2 of 6 cases for tass capturing the event for the healon pro.Separate reports are being submitted for each of the other products involved.

Brand Name
HEALON PRO
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
AMO UPPSALA AB
rapsgatan 7
uppsala, uppsala län 754 5 0
SW  754 50
MDR Report Key12200352
Report Number3004750704-2021-07058
Device Sequence Number3397786
Product Code LZP
UDI-Device Identifier05050474636989
UDI-Public(01)05050474636989(17)231130(10)UH31630
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number10240012
Device Catalogue Number10240012
Device Lot NumberUH31630
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight91